MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86706
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/09/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that patient death occurred following a procedure while using two intellamap orion catheters and a dynamic xt steerable diagnostic catheter.During mapping and ablation procedure to treat a left accessory pathway arrythmia, the intellamap orion catheter was noted to be hard to manipulate because it was bent.The physician replaced the first orion because the catheter was not reacted properly to maneuvers.The issue was resolved with the second catheter.The dynamic xt steerable diagnostic catheter was placed in the coronary sinus (cs).While the physician was manipulating the orion catheter in between the aorta and the left ventricle the patient felt pain, the physician realized they suffered a left ventricle cardiac tamponade.It was unknown if the tamponade was caused by the first or second orion catheter.The tamponade occurred prior to ablation; no ablation catheter was used.Pericardiocentesis was performed.Intracardiac echocardiography (ice) imaging was performed to attempt to locate a suspected perforation.The procedure was not completed.The patient died the following day.The cause of death was related to the tamponade.No further information on patient complication were provided.The device is expected to be returned.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.

Brand Name
DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18788394
Report Number2124215-2024-11505
Device Sequence Number8255735
Product Code DRF
UDI-Device Identifier08714729877615
UDI-Public08714729877615
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K921872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86706
Device Catalogue Number86706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown